Alert archive / Georgia / Flash Flood Warnings in 2004
Flash Flood Warning 7, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 30, 2004, 2:25 PM EDT for Charleston County, South Carolina; Candler County, Tattnall County, Georgia. It was in force for 69 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 2:25 PM EDT (18:25 UTC)
- Expired
- Sep 7, 2004, 9:00 PM EDT
- In force
- 69 days
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Candler County, GA, Tattnall County, GA, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 141 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCHS 301826 FFWCHS SCC019-302130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 225 PM EDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 530 PM EDT * AT 225 PM EDT...RADAR INDICATED VERY HEAVY RAIN OCCURRING 4 MILES NORTHEAST OF AWENDAW. THE THUNDERSTORMS PRODUCING THE HEAVY RAIN ARE STATIONARY. * FLASH FLOODING WILL OCCUR IN AND AROUND... AWENDAW... EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3303 7971 3299 7961 3314 7944 3314 7959 $$ JPC
1 follow-up statement
000 WGUS52 KCHS 072202 FFWCHS GAC043-267-080100- /X.NEW.KCHS.FF.W.0007.040907T2201Z-040908T0100Z/ /0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 601 PM EDT TUE SEP 7 2004 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... TATTNALL COUNTY IN SOUTHEAST GEORGIA... CANDLER COUNTY IN SOUTHEAST GEORGIA... * UNTIL 900 PM EDT * AT 553 PM EDT...RADAR INDICATED VERY HEAVY RAIN OCCURRING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF METTER TO 26 MILES SOUTHWEST OF REIDSVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF METTER TO BAXLEY...MOVING NORTHEAST AT 20 MPH. * FLASH FLOODING IS EXPECTED IN AND AROUND... COBBTOWN AND ALINE... METTER... COLLINS... REIDSVILLE... MANASSAS... EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES IN AREAS THAT HAVE ALREADY RECEIVED UP TO 10 INCHES OF RAIN IN THE PAST COUPLE OF DAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3193 8227 3184 8204 3253 8200 3256 8216 $$ JR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:20 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 30, 2:20 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 220 PM EDT WED JUN 30 2004 .PUBLIC...SCATTERED CONVECTION FIRING MAINLY IN THE MIDLANDS WITH MORE ISOLATED ACTIVITY OVER THE CWA. SHORTWAVE ENERGY TO CONTINUE AFFECT THE REGION ALONG WITH SFC BNDRIES INTO THE EVENING HOURS. WILL TAKE A FINAL LOOK AT RADAR BEFORE DECIDING ON POPS FOR TONIGHT BUT EXPECT MUCH OF THE ACTIVITY TO WEAKEN LATER THIS EVENING WITH LOSS OF HEATING AND PROGRESSION OF THE SHORTWAVE OUT OF THE AREA. SHORTWAVE ENERGY AGAIN ON THU AND FRI BUT SHOULD HAVE LESS INFLUENCE FROM SFC BNDRY TO THE N WHICH SHOULD BE DISSIPATING. SEA BREEZE WILL AGAIN BE A FACTOR BUT WILL PROBABLY SHOW UP LATER IN THE DAY AS WINDS ALOFT BECOME MORE WRLY. EXPECT WARMER MAX TEMPS FOR THE WEEKEND WITH WRLY FLOW ALOFT AND LESS CLOUD COVER EXPECTED DESPITE APPROACHING UPR TROF. BY LATE SUN...THE APPROACHING UPR TROF IS EXPECTED TO WEAKEN AND SHEAR N OF THE AREA AS ATLC HIGH PRES HANGS TOUGH. WILL GO WITH A LOWER CHANCE AT PRECIP BEGINNING SUN AND CONTINUE LOW CHANCE POPS THROUGH THE END OF THE FCST PERIOD. && .MARINE...VERY FEW CHANGES FROM PREV THINKING. SFC HIGH PRES E-W AXIS TO SINK A BIT FURTHER S THRU TNGT...ALLOWING PREVAILING SELY WINDS TO VEER TWD S-SW. WINDS WILL GENERALLY REMAIN S-SW THRU THE WEEKEND ASIDE FROM DIURNALLY DRIVEN SEABREEZE DEVELOPMENT. ALTHOUGH A FEW FRONTAL BNDRIES WILL TRY TO SINK S TWD THE WATERS...RIDGING ALOFT COMBINED WITH SFC HIGH PRES WILL PREVENT FRONTS FROM AFFECTING WIND DIRECTIONS AND SPEEDS. SPEEDS WILL REMAIN AOB 15KT AND SEAS AOB 4FT THRU THIS FCST PKG. NO HEADLINES NEEDED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SLF/JPC
Hazardous weather outlook, Jun 30, 5:41 AM EDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 541 AM EDT WED JUN 30 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-011000- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 541 AM EDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON...WITH THE POTENTIAL FOR A FEW OF THE STORMS TO BECOME STRONG. WINDS GUSTS PAST 40 MPH ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING STRIKES AND LOCALIZED FLOODING DUE TO VERY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .STRONG THUNDERSTORMS...THERE IS AGAIN A CHANCE OF A FEW STRONG THUNDERSTORMS DEVELOPING THURSDAY AND FRIDAY AFTERNOON...WITH GUSTY WINDS...DANGEROUS LIGHTNING AND VERY HEAVY RAINS THE MAIN WEATHER HAZARDS. .SHALLOW COASTAL FLOODING...BECAUSE OF THE APPROACHING FULL MOON AND LUNAR PERIGEE...AND THE UPCOMING APHELION...TIDE LEVELS ALONG COASTAL SOUTH CAROLINA MAY REACH ABOVE NORMAL INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 30, 1:42 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 142 PM EDT WED JUN 30 2004 SCZ050-301830- CHARLESTON- 142 PM EDT WED JUN 30 2004 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 230 PM EDT... AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER AWENDAW...OR ABOUT 8 MILES WEST OF MCCLELLANVILLE...MOVING NORTHEAST AT LESS THAN 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND AWENDAW...BUCK HALL AND MCCLELLANVILLE THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 30, 2:24 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 224 PM EDT WED JUN 30 2004 SCZ040-301900- ALLENDALE- 224 PM EDT WED JUN 30 2004 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 300 PM EDT... AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MARTIN...OR ABOUT 11 MILES NORTHWEST OF ALLENDALE...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MILLETT...MARTIN... AVERILL...BALDOCK...APPLETON...ALLENDALE...SEIGLING...ULMER AND SYCAMORE THROUGH 300 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL CAN EXPECTED WITH THESE STORMS. EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. 24
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:00 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 30 min |
| Jun 30, 2:43 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 47 min |
| Jun 30, 3:07 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 53 min |
| Jun 30, 4:22 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 53 min |
| Jun 30, 5:07 PM EDT | Special Marine Warning | CHS | 83 min |
Nearby
Flash Flood Warnings in Georgia, 2004Flash Flood Warnings in South Carolina, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.